Jun 17, 2003
Help! About six weeks ago I developed pancreatitis -- probably from my last protocol which lasted only five months: Kaletra, Viread and Videx. Since stopping my meds six weeks ago my vl has gone from undetectable to over 200,000 and my cd4s from 250 to 150 and my high amylase and lypase counts haven't changed. It's's very stressful, to say the least, to watch this progression without having any options except waiting. I'm wondering if there is anything I can do to help fortify my pancreas? My doctor says he doesn't know of anything . . . I am getting shiatsu and some acupuncture. Thanks for your help.
| Response from Dr. Boyle
While pancreatitis has been reported with Kaletra, the most likely cause of your pancreatitis was the concomitant use of Viread and Videx. Viread can elevate Videx levels and therefore must be dose adjusted when the 2 are given together. The primary treatment for pancreatitis is to allow bowel rest while the acute signs and symptoms subside. This may require intravenous fluids or feeding and other treatments if the time for that to occur is prolonged or other problems develop. If your symptoms and signs of pancreatitis have persisted this long, it may be that you were not given adequate time to resolve the acute syndrome or that you have some other problem that is causing the problem that has not been taken care of, for example another medication that is causing pancreatic irritation or the presence of a pancreatic pseuodcyst or pancreatic ductal stenosis. There is nothing I am aware of that will "fortify" your pancrease. While the pancreatitis may be related to mitochondrial dysfunction (and you should also have been assessed for lactic acidosis), it is unlikely that treatment with riboflavin, etc. will make much of a difference, although these are relatively benign and may be worth a try if nothing else turns up on the work-up. In that regard, I would consider a through re-evaluation of your current medications, absolute abstention from alcohol (which I presume you are not drinking anyway), and a CT scan of your abdomen (to assess for any structural problems). If your problems persist, you may need to be readmitted for lengthy bowel rest to let your pancreatitis resolve and a GI consultation to assess for other problems.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Hair Loss An Acute Symptom Of HIV?
- Is Tingling Lips A Sign Of Acute HIV Infection?
- Blowjob From A Prostitute Scared To Get Tested
- Bloody Nose After Unprotected Anal Sex Worried I Have HIV
- Bloody Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Headache After Unprotected Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.